Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 22, 2006, 5:42 PM CST for Simpson County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2006, 5:42 PM CST (23:42 UTC)
- Expired
- Jan 22, 2006, 6:06 PM CST
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 222341 TORJAN MSC127-230030- /O.NEW.KJAN.TO.W.0005.060122T2342Z-060123T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 542 PM CST SUN JAN 22 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITIES OF...MENDENHALL...MAGEE * UNTIL 630 PM CST * AT 542 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES SOUTHWEST OF MAGEE...MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MAGEE AND 7 MILES SOUTHEAST OF MENDENHALL BY 600 PM CST SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3177 8994 3178 8965 3205 8966 3206 8990 $$ GAGAN
1 follow-up statement
000 WWUS54 KJAN 230006 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 606 PM CST SUN JAN 22 2006 MSC127-230016- /O.CAN.KJAN.TO.W.0005.000000T0000Z-060123T0030Z/ SIMPSON MS- 606 PM CST SUN JAN 22 2006 ...THE TORNADO WARNING FOR SIMPSON COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED AND IS NO LONGER AT SEVERE LIMITS. LAT...LON 3177 8994 3178 8965 3205 8967 3206 8990 $$ GAGAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 22, 12:03 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 22, 12:03 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1203 PM CST SUN JAN 22 2006 .DISCUSSION... REGIONAL 88D LIGHTING UP...ESPECIALLY TO OUR WEST. STRONG UPPER TROUGH HAS INITIATED LARGE AREA OF SHRA AND EMBEDDED TSRA THAT EXTENDS FROM TX THROUGH LA/ARK INTO N MS AND W TN. THIS MAIN AXIS OF PRECIP WILL REMAIN JUST TO OUR WEST FOR THE NEXT FEW HOURS...BUT SHOULD BEGIN TO ACCELERATE EAST LATER THIS AFTERNOON AND TONIGHT. DEEP ISENTROPIC LIFT IN THE 295-305K LEVEL WILL CONTINUE AND HAS BEGUN TO STRENGTHEN A BIT OVER MY CWFA AS MORE -SHRA DEVELOPING WITH TIME. WITH MAIN AXIS OF PRECIP JUST A LITTLE SLOWER THAN PREV EXPECTED HAVE TAILORED POPS A BIT FOR THE REST OF TODAY. HAVE CUT POPS BACK TO CHC FOR MUCH OF E MS...WITH LIKELY IN THE I-55 CORRIDOR. MAINTAINED CATEGORICAL POPS ALONG/W OF THE MS RIVER WHERE RAIN IS ONGOING. WARM FRONT CURRENTLY SET UP ACROSS CENTRAL MS. SE ZONE ARE ALREADY NEAR 70F AND MORE WARMING IS EXPECTED. HIGH TEMPS IN THE 68-74 RANGE CAN BE EXPECTED ROUGHLY IN THE I-59 CORRIDOR. AREAS TO THE NORTH/WEST OF THE WARM FRONT WILL HAVE RATHER STEADY OR SLOWLY RISING TEMPS INTO THE LOW/MID 50S. IN THE METRO...MID 60S STILL LOOK REASONABLE. && .AVIATION... IFR CIGS GENERALLY THE RULE ACROSS THE AREA THIS AFTERNOON WITH A FEW AREAS OF IFR VIS. AHEAD OF RAINFALL CONDITIONS SHOULD IMPROVE SLIGHTLY TO MVFR VIS...BUT IFR CIGS WILL CONTINUE. SHRA AND EMBEDDED TSRA WILL SPREAD OVER THE REGION FROM LATE AFTERNOON THROUGH TONIGHT WITH WIDESPREAD LIFR CIGS AND IFR VIS. CLEARING WILL OCCUR FROM WEST TO EAST BEGINNING DURING THE DAYLIGHT HOURS MONDAY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Jan 22, 3:01 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 301 PM CST SUN JAN 22 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232101- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 301 PM CST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...GENERALLY ALONG AND EAST OF A LINE FROM NATCHEZ TO VICKSBURG TO GRENADA. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WEST OF THIS LINE. A WARM FRONT ROUGHLY LOCATED FROM JUST NORTH OF NATCHEZ...TO VAUGHAN...TO EUPORA WILL BECOME STATIONARY THIS EVENING. TO THE EAST OF THIS FRONT...WARM...MOIST AND MARGINALLY UNSTABLE AIR WILL BE IN PLACE. AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OUT OF THE PLAINS STATES THE STALLED WARM FRONT WILL TRANSITION TO A COLD FRONT. WITH SUFFICIENT WIND SHEAR ALOFT...ORGANIZED THUNDERSTORMS WILL DEVELOP. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND TO THE EAST OF THE FRONTAL BOUNDARY...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. THE PRIMARY RISKS OF SEVERE WEATHER WILL BE WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES. LARGE HAIL IS ALSO POSSIBLE. ...FLOODING... LOCALLY HEAVY RAINS OF UP TO THREE INCHES WILL BE POSSIBLE ACROSS MAINLY IN AREAS NORTH OF A LINE FROM OAK RIDGE LOUISIANA TO EUPORA MISSISSIPPI. THE RAINS WILL CAUSE PONDING ON ROADWAYS AND WILL REDUCE VISIBILITIES IN DRIVING CONDITIONS FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING IN AREAS ALONG AND EAST OF A LINE FROM NATCHEZ TO GRENADA...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY...JANUARY 29. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 5:24 AM CST | Dense Fog Advisory | JAN | Clarke, Copiah, Covington, Forrest, Hinds, Jasper and 16 more | 5 hr |
| Jan 22, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.